I took my daughter to the er for strepthroat and when the doctor was nearly done with her I told him my throat had been a little sore he looked and said its a little red but I had no other symptoms but was going to treat me as if I had it as well we both rec predisnol and 2 antibiotics and a presc for the z pac. We both left d hosp got mmeds and took the 2. The next morning I took 1 zithro along with my blood pressure meds chlorthalidone shortly thereafter my heart rate was 113 but no other problems I called my dr he told me try and relax later that night heart rate went to normal visited my new dr did blood wk everything normal except thyroid overactive wondering if the meds the steroid,zpack,and blood press meds could have caused this reaction
Anything is possible with drugs today, If you go to Drugs.com they have an interaction search, and what is nice, you can register, and each time you are put on a new drug, it saves your prescriptions and gives you notice if any interactions exist, from moderate to severe. I don't think Md's take the time to look at your file to see what other meds you are on today, you need to look out for yourself. Good Luck FTB4
I don't understand why you each got 2 antibiotics + Z pac, since Z pac alone will knock out most infections; nor do I understand prednisone for strep throat.....pred is a steroid.. Something doesn't sound right.
Barb is right -something doesn't add up. Run-of-the-mill strep throat usually gets a single whopping antibiotic (e.g. Z-pac/ azithromycin) but not double antibiotics and steroids to boot. Have they perhaps mentioned a concern for MRSA (penicillin resistant staph infection)? That would make more sense... As far as they reaction goes, I think it is more likely you have a mild thyroiditis -sort of like your thyroid getting the flu. This would cause the rate increase. The BP med is unlikely to be the culprit, but the prednisone certainly could. Also, were you running a temperature when your heart rate was up? If so, that would be a normal rate with a fever. ~MM
No fever. Dr said that the steroid would jumpstart immune system r something as of today I feel fine heart rate has been about 77 I just thought maybe all those meds could cause my thyroid to react in that manner
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.